Impossibilities Of Paretian Social Welfare Functions For Infinite Utility Streams With Distributive Equity
This paper examines the existence of social welfare functions satisfying some reasonable axioms of distributive equity and Pareto efficiency in aggregating infinite utility streams. Our main results show that there exist social welfare functions that satisfy both the Pigou-Dalton transfer principle and weak dominance.a weak version of the Pareto principle., but there exists no social welfare function that satisfies any of our distributive equity axioms and weak Pareto principle simultaneously. Thus, we prove that no Paretian ranking can satisfy numerical representability and any of distributive equity axioms in the setting of intertemporal social choice.
Volume (Year): 53 (2012)
Issue (Month): 2 (December)
|Contact details of provider:|| Phone: +81-42-580-8000|
Web page: http://www.econ.hit-u.ac.jp/
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Alcantud, José Carlos R., 2010.
"Inequality averse criteria for evaluating infinite utility streams: The impossibility of Weak Pareto,"
27618, University Library of Munich, Germany.
- Alcantud, José Carlos R., 2012. "Inequality averse criteria for evaluating infinite utility streams: The impossibility of Weak Pareto," Journal of Economic Theory, Elsevier, vol. 147(1), pages 353-363.
- Alcantud, José Carlos R., 2010. "The compromise efficiency vs. egalitarianism among generations with an infinite horizon," MPRA Paper 22284, University Library of Munich, Germany.
- Alcantud, José Carlos R. & García-Sanz, María D., 2010.
"Evaluations of infinite utility streams: Pareto-efficient and egalitarian axiomatics,"
20133, University Library of Munich, Germany.
- José Carlos R. Alcantud & María D. García-Sanz, 2013. "Evaluations of Infinite Utility Streams: Pareto Efficient and Egalitarian Axiomatics," Metroeconomica, Wiley Blackwell, vol. 64(3), pages 432-447, 07.
When requesting a correction, please mention this item's handle: RePEc:hit:hitjec:v:53:y:2012:i:2:p:121-130. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Digital Resources Section, Hitotsubashi University Library)
If references are entirely missing, you can add them using this form.